Illinois, 2010Strong Wind in Illinois, September 7, 2010
September 7, 2010 · NWS DVN · 1 event in 1 county or zone
High winds during the early morning of September 7 blew a tree down onto some power lines in Carroll County. A power outage was observed in the Mount Carroll and Savanna areas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds during the early morning of September 7 blew a tree down onto some power lines in Carroll County. A power outage was observed in the Mount Carroll and Savanna areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Sep 6, 1:40 PM CST, 10 hours 20 minutes earlier.
Area forecast discussion, Sep 6, 1:40 PM CST, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 PM CDT MON SEP 6 2010
.SYNOPSIS...
SURFACE ANALYSIS AT 2 PM SHOWS STRONG DEVELOPING LOW PRESSURE NEAR
OMAHA NEBRASKA WITH STRONG CONVERGENCE ALLOWING FOR SPAWNING OF TSRA
ALONG FRONT. PRESSURE FALL PATTERN SUPPORTS THESE STORMS TO INCREASE
INTO EVENING...SUGGESTING A LINE OF STORMS THROUGH MID EVENING THAT
MOST SOLUTIONS ARE UNDERPLAYING. PRESSURE FALL AXIS ALONG I-80
SUGGESTS STRONG WINDS TO CONTINUE UNTIL SUNSET WITH NEAR WIND
ADVISORY CRITERIA NORTH TO HIGHWAY 30. VERIFICATION OF COOL AIR ON
BACK SIDE OF SURFACE LOW SUGGEST SLIGHTLY DEEPER COOL AIR OVER
MONTANA TO SUPPORTING VERY STRONG WINDS AFTER LOW PASSES LATER
TONIGHT INTO TUESDAY PER PRESSURE RISE COUPLET.
&&
.SHORT TERM...TONIGHT AND MONDAY...
TONIGHT...UPPED POPS IN EVENING TO 40 TO 50 POPS OVER WESTERN 1/3 OF
AREA AS DECAYING TSRA/SHRA MOVES IN BETWEEN 02 AND 05Z. HAVE SLIGHT
CHANCE POPS AFTER MIDNIGHT BUT TRENDS SUGGEST THESE MAY BE NEED TO BE
UPPED TO CHANCE AS DECAYING PRECIPITATION APPEARS TO BE OVERPLAYED BY
SOLUTIONS. GUSTY SW WINDS OF 10 TO 20+ MPH MID TO LATE EVENING TO
SHIFT TO THE WEST AFTER MIDNIGHT WITH SOME GUSTS TO NEAR 35 MPH AFTER
FRONT PASSES FOR A FEW HOURS. LOWS TO SETTLE IN THE LOWER 50S NW TO
UPPER 50 FAR SE SECTIONS. CONDITIONS DO NOT SUGGEST STORMS WILL BE
STRONG ENOUGH FOR SEVERE WHEN THEY ARRIVE AFTER 02Z...OR 9 PM BUT
SOME GUSTY WINDS OF 45+ MPH POSSIBLE WEST OF I-380 WITH THE STRONGEST
STORMS.
TUESDAY...VERY DEEP MIXING UNDER FAIR SKIES AND STRONG COOL AIR
ADVECTION SUPPORTS STRONG...VERY GUSTY WINDS IN DRY SLOT. LOCAL
TECHNIQUES SUGGEST 25-40+ MPH WITH SOME GUSTS NEAR TO OVER 45 MPH
WITH PORTIONS OF NORTH SECTIONS TO LIKELY NEEDING A WIND ADVISORY.
HAVE NOT HOISTED AN ADVISORY ATTM AS TRENDS SUGGEST AN ADVISORY MAY
BE NEEDED AS FAR SOUTH AS ALONG I-80 WITH MAX WINDS BETWEEN 17Z AND
23Z. PASS TO LATER SHIFTS TO REASSESS AREAL COVERAGE. HIGHS TO RANGE
FROM ~68F FAR NORTH TO ~77F...DEEP MIXING SUGGEST HIGHS ABOVE
GUIDANCE. ..NICHOLS..
.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...
OTHER THAN BREEZY CONDITIONS TUESDAY EVENING...QUIET WX WILL BE SEEN
THROUGH WEDNESDAY NIGHT AS CANADIAN HIGH PRESSURE MOVES ACROSS THE
AREA. ATTENTION THEN TURNS TO THE REMNANTS OF HERMINE APPROACHING
THE AREA.
HERMINE WILL EITHER BE A STRONG TROPICAL CYCLONE OR A LOW END CAT 1
HURRICANE WHEN IT MAKES LANDFALL ON THE SOUTH TEXAS COAST. GIVEN THE
LOW SHEAR ENVIRONMENT AND A STRONGER CDO DEVELOPING WITH EACH NEW
REPLACEMENT CYCLE...A LOW END CAT 1 HURRICANE SEEMS REASONABLE.
MODELS TAKE HERMINE AND MOVE HER QUICKLY NORTH INTO THE PLAINS BY
12Z THURSDAY.
OVERALL FORCING AND MOISTURE TRANSPORT ALONG WITH VARIOUS
TOOLS/TECHNIQUES INDICATE A SIGNIFICANT RAIN SHIELD SHOULD BE ACROSS
EASTERN KANSAS/WESTERN MISSOURI BY SUNRISE THURSDAY. MOST MODELS
TAKE THIS MOISTURE AND PUSH IT NORTHWARD DURING THE DAY ON A STRONG
LLJ. THE STRENGTH AND AMOUNT OF THE MOISTURE TRANSPORT WILL QUICKLY
OVERPOWER THE DRY AIR ACROSS THE AREA. THUS SHRA SHOULD BEGIN
DEVELOPING BY LATE MORNING AND BECOME MORE NUMEROUS IN THE
AFTERNOON. POPS HAVE BEEN INCREASED SOMEWHAT BUT ARE LIKELY TOO LOW.
THURS NIGHT/FRI MORNING THE BULK OF THE MOISTURE FROM HERMINE MOVES
THROUGH THE AREA. POPS HAVE BEEN RAISED SIGNIFICANTLY FOR THIS TIME
FRAME BUT POPS WILL NEED TO BE RAISED FURTHER. A MODERATE RAIN EVENT
IS ON TAP FOR THE AREA WITH LOCALLY HEAVY RAINFALL LIKELY. FCST
SOUNDINGS ARE ESSENTIALLY SATURATED WITH LITTLE IF ANY CAPE. THUS
NEARLY ALL THE PRECIPITATION WILL FALL AS STRATIFORM RAIN. IF THE
MODELS ARE CORRECT...THERE MAY BE A BREAK IN THE RAIN LATE FRIDAY
MORNING/AFTERNOON.
FRIDAY NIGHT/SATURDAY...THE NEXT COLD FRONT MOVES THROUGH THE AREA.
LINGERING MOISTURE FROM HERMINE WILL AID IN PRODUCING ADDITIONAL
RAIN. THUS POPS HAVE BEEN RAISED A LITTLE FRIDAY NIGHT.
THE CURRENT SCHC POPS FOR SATURDAY NIGHT HAVE BEEN KEPT BUT ARE NOW
CONFINED TO THE EXTREME EASTERN PART OF THE CWFA. THERE IS A GOOD
CHANCE THAT SATURDAY NIGHT MAY BE DRY. SUNDAY LOOKS DRY AS HIGH
PRESSURE MOVES ACROSS THE AREA. SUNDAY NIGHT/MONDAY SEVERAL MODELS
SHOW STRONG WAA MOVING INTO THE AREA JUST PRIOR TO SUNRISE AND
MOVING ACROSS THE AREA ON MONDAY. HAVE OPTED TO GO DRY FOR NOW AS
THE BETTER LLJ AND MOISTURE TRANSPORT REMAINS WELL WEST OF THE AREA.
HOWEVER...MODEL SOLUTIONS ARE HIGHLY SMOOTHED THAT FAR OUT AND MAY
BE HIDING A SHORTWAVE THAT IS STRONGER THAN WHAT IS DEPICTED. IF
THAT WOULD BE THE CASE...THEN ONE CANNOT RULE OUT CONVECTION
DEVELOPING. ..08..
&&
.AVIATION...
VFR CONDITIONS WITH A RISK OF SCATTERED STORMS WITH FRONTAL PASSAGE
BETWEEN 03 AND 07Z TONIGHT. ANY STORMS WOULD PRODUCE A BRIEF PERIOD
OF MVFR WITH RAIN. STRONG WEST WINDS AND DEEP MIXING FOR LOTS OF
TURBULENCE ALL TERMINALS TUESDAY UNDER A FAIR SKY. ..NICHOLS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
NICHOLS/08
Hazardous weather outlook, Sep 6, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT MON SEP 6 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
500 AM CDT MON SEP 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA EARLY
THIS MORNING BEFORE DIMINISHING BY MID MORNING TODAY. GUSTY WINDS
TO AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS.
SOUTH WINDS WILL INCREASE TODAY TO BLOW AT 20 TO 30 MPH...WITH
GUSTS TO AROUND 40 MPH AT TIMES DURING THE LATE AFTERNOON AND
EARLY EVENING. THESE STRONG WINDS WILL AFFECT MAINLY AREAS
SOUTHWEST OF A LINE FROM CEDAR RAPIDS IOWA TO PRINCETON ILLINOIS.
STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL IOWA
THIS AFTERNOON ALONG A COLD FRONT AND WILL MOVE QUICKLY NORTHEAST
ACROSS THE NORTHWEST HALF OF THE OUTLOOK AREA THIS EVENING. THE
STORMS SHOULD HAVE AN ENVIRONMENT OF STRONG DEEP LAYER SHEAR AND
MODERATE TO HIGH LEVELS OF INSTABILITY. THUS...SOME OF THESE
STORMS MAY BECOME SEVERE...WITH THE GREATEST THREAT FOR DAMAGING
WINDS. THE STORM PREDICTION CENTER HAS PLACED AREAS NORTHWEST OF A
LINE FROM CEDAR RAPIDS TO DUBUQUE IOWA IN A SLIGHT RISK OF SEVERE
WEATHER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WINDY CONDITIONS ARE EXPECTED AGAIN ON TUESDAY. WEST WINDS WILL
BLOW AT 20 TO 30 MPH WITH GUSTS DURING THE AFTERNOON TO AROUND 40
MPH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR NORTH OF HIGHWAY 30.
THUNDERSTORMS RETURN TO THE FORECAST FOR THURSDAY THROUGH EARLY
SATURDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE
WEATHER ON THESE DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING NORTHWEST OF A LINE
FROM CEDAR RAPIDS TO DUBUQUE.
LE
In the hours before
Special weather statement, Sep 6, 6:31 PM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
731 PM CDT MON SEP 6 2010
IAZ040-041-051>053-063>065-076-077-087-088-098-070130-
BENTON-BUCHANAN-CEDAR-DELAWARE-HENRY-IOWA-JEFFERSON-JOHNSON-JONES-
KEOKUK-LINN-VAN BUREN-WASHINGTON-
731 PM CDT MON SEP 6 2010
...STRONG THUNDERSTORMS MOVING IN...
AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF
JESUP TO 24 MILES NORTHWEST OF WHAT CHEER TO 54 MILES WEST OF
MILTON...MOVING EAST AT 55 MPH.
* THUNDERSTORMS WILL BE NEAR...
VICTOR...KEYSTONE...JESUP AND BELLE PLAINE AROUND 750 PM CDT...
WHAT CHEER...MOUNT AUBURN...LUZERNE AND LADORA AROUND 755 PM CDT...
HAZLETON AND VINTON AROUND 800 PM CDT...
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
EXPECTED WITH THESE STORMS.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4151 9242 4151 9231 4229 9231 4230 9207
4263 9209 4263 9118 4156 9145 4063 9192
4062 9220 4116 9219 4116 9242
TIME...MOT...LOC 0030Z 269DEG 48KT 4253 9246 4156 9269
4069 9311
DLFSpecial weather statement, Sep 6, 8:45 PM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 PM CDT MON SEP 6 2010
IAZ041-042-052>054-063>068-076>078-087>089-098-099-ILZ001-007-015-
024-070345-
CARROLL-CEDAR-CLINTON-DELAWARE-DES
MOINES-DUBUQUE-HENRY-IOWA-JACKSON-JEFFERSON-JO
DAVIESS-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MERCER-MUSCATINE-ROCK
ISLAND-SCOTT-VAN BUREN-WASHINGTON-
945 PM CDT MON SEP 6 2010
...THUNDERSTORMS MOVING THROUGH EASTERN IOWA...
AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
GREELEY TO SPRINGVILLE TO 9 MILES WEST OF MILTON...MOVING EAST AT 50
MPH.
* THUNDERSTORMS WILL BE NEAR...
UNIVERSITY OF IOWA...UNIVERSITY HEIGHTS...SOLON AND RICHMOND AROUND
950 PM CDT...
WORTHINGTON...PLEASANT PLAIN...NEW VIENNA AND MORLEY AROUND 955 PM
CDT...
WASHINGTON AND RIVERSIDE AROUND 1000 PM CDT...
WINDS GREATER THAN 35 MPH...ARE EXPECTED WITH THESE STORMS.
IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.
LAT...LON 4265 9072 4251 9062 4251 9017 4225 9022
4083 9121 4065 9220 4101 9219 4204 9150
4265 9140 4265 9091 4269 9088
TIME...MOT...LOC 0245Z 257DEG 45KT 4268 9126 4206 9137
4071 9228
DLFStrong Wind, Carroll
- When
- September 7, 12:00 AM CST to 3:00 AM CST
- Where
- Carroll forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 42.069, -89.934 (the zone’s center; the record gives no point)
High winds during the early morning of September 7 blew a tree down onto some power lines in Carroll County. A power outage was observed in the Mount Carroll and Savanna areas.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, September 7 to 8, 20102 deaths · 1 injured · $29 million · EF2 · 31 events
- Tornado and Flash Flooding in Texas, September 7 to 8, 20103 deaths · EF0 · 44 events
- Strong Wind in Wisconsin, September 7, 20101 death · $80,000 · 14 events
- Strong Wind in Michigan, September 7, 2010$3.1 million · 17 events
- Hail and Damaging Winds in Ohio, September 7, 2010$189,000 · 1.5 in hail · 38 events
- Hail and Damaging Winds in Ohio, September 7, 2010$161,000 · 1 in hail · 17 events
- Flash Flooding and Damaging Wind in Arkansas, September 7 to 11, 2010$146,000 · 52 kt wind · 11 events
- Damaging Winds in New York, September 7, 2010$36,000 · 51 kt wind · 4 events
- Damaging Winds in Pennsylvania, September 7, 2010$31,000 · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in Kentucky, September 7, 2010$10,000 · 61 kt wind · 5 events
- Drought in Tennessee, September 7 to 30, 20103 events
- Drought in Missouri, September 7 to 30, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259765.